PDA

View Full Version : Does anyone have problems regulating BP?



easyquilts
April 8th, 2014, 04:15 AM
My BP is scaring me..... It gets as high as 204/something, when I am at rest.

I am presently taking one 160 mg of Diovan, with one .5mg of Ativan morning and evening. This helps somewhat... Tonight I had to add a second Ativan when I saw the Diovan + Ativan. Wasn't working as well as I had hoped.

I can take three readings, and they can be widely different....

I'm so afraid of having a stroke, or another heart attack.....

My own Dr. is on vacation, so the extra Diovan and Ativan were ordered by another doc, because when she saw the numbers.....my DD took them in for me, on her way to work..... I hope Dr. Betsy will be back soon.

I hope there is something stronger that Diovan .... The strongest dose is 160mg., and I am taking that twice a day, plus the two Ativan.

I'm dozing way too much, and am not driving, if I can help it.... Sunday I drifted over into the lane next to me.

Any advice or comments welcome.... I'm scared.

rebeccas-sewing
April 8th, 2014, 05:34 AM
Oh dear! I would definitely go back in right away and let the doctor know the meds aren't doing the job. if you don't get immediate action from them off to the emergency room would be my next move. Waiting around for your doctor to return could be a mistake. The hospital is the best place to be until they can get you regulated. If you were to have a stroke or heart attack you'd be in the right place for fast action. Do you have anyone staying with you or are you alone? Definitely do not drive. Make sure to keep us abreast of what's happening. You know we'll be worrying about you.

toggpine
April 8th, 2014, 05:35 AM
Yikes!
I don't know about the specific drugs you are taking for BP. I think my friend's son is given Ativan for his seizures as a seditive type deal.
Have you looked up the drugs on the web? Is there something you are eating/drinking that might be effecting their performance? Grapefruit and a few other things can't be taken with certain meds.

If this doesn't get better quickly, I'd have your daughter run you by Urgent Care, the ER, or something. That is NOT something to mess with!

buckeyequilter
April 8th, 2014, 06:36 AM
I have high BP and mine is regulated with Atenelol, Spirnolactone and Lisiniprol. Mine has been high at times...but not that high. My mom's BP used to get that high and she would have to go to the ER so they could give her meds to bring it down quickly. If it were me, I would not wait until I can get in to the doctor...I would go to the ER now.

dwil23
April 8th, 2014, 06:37 AM
Totally agree with Rebecca and Cathy.

Don't wait. Even if you don't have a heart attack or stroke, prolonged HBP will shut down your kidneys.

bubba
April 8th, 2014, 07:03 AM
I agree with what all of them said. Last fall mine got out of control....the highest was 240/180. This went on for about two weeks and I was in urgent care 3x in that many days. Have no clue what caused it, other than stress of my job (dr told me right then and there to quit, but w/an unemployed spouse, that was not possible). They hooked me up to things at the doctor to bring it down quickly, once it went to low, which is just about as bad! After adding Lisiniprol to the mix of atenolol and hydrochlorothiazide, it came down, but I was allergic to it and suffered from side affects for over a month after I quit taking it. I has now been normal, but I also take the meds faithfully, daily, which has to be done. Maybe when I retire, things will get back to normal, if there is a normal.

Vonnie
April 8th, 2014, 07:35 AM
I got chewed out a couple of years ago when my BP got high and did not come down. I decided to go to after hours clinic. They then had to transport me to the ER. I was told next time to go straight to the ER. I knew better than to drive and had my son take me to the clinic. When my DH showed up, they said it would be better to have the ambulance take me over there. They were afraid, with my BP that high, that my DH would not be able to help me if I started having problems. I spent two days in the hospital.

I'm lucky that I only have to take Lisiniprol but they upped it from 10mg to 20mg. Not everyone reacts to the same meds the same way. I had problems with the first BP med they put me on. It was a mixture of Lisiniprol and water pill. Had a bad experience with the water pill part. Had severe night time leg cramps.

I agree with the others - go to the ER. Pack a bag and be prepared to stay a while.

Carol336
April 8th, 2014, 09:11 AM
I agree with all the others....head to the ER girlfriend - STAT

Meli
April 8th, 2014, 09:24 AM
Just adding my two cents worth. Do EVERYTHING you can to avoid high blood pressure. Avoid salt, get a good walk in every day, eat a plant-based diet. And absolutely go to the ER if your BP is anywhere close to what you just described! Believe me when I tell you this can cause a stroke, which you don't want. If you have a stroke caused by a blood clot, the docs will give you blood thinners, which act immediately to relieve the pressure on your brain, avoiding brain damage. High blood pressure can cause a blood vessel in your brain to rupture, causing an active bleed. As long as your BP is high, the bleeding continues. Blood thinners are the worst course of action and the only thing that can be done is to get the BP under control and wait for the bleeding in your brain to stop. This is the worst kind of stroke to have and can cause permanent brain damage and other problems. This is what happened to my mom 3 years ago and she will never recover what was lost. Please take care of yourself and consider going back to the doc you don't like or to the ER very soon.

Mpyles
April 8th, 2014, 09:25 AM
Are you sure your bp monitor is working correctly?

bubba
April 8th, 2014, 09:31 AM
Another thing, when I was having my problem last fall, I had to go to the fire station everyday to have it checked. Does your town offer that? You can even take your home monitor in and they can check it against theirs to make sure it is reading right.

You really can't wait for your doctor to get back to town....get to an urgent care or ER as soon as you can!

JCY
April 8th, 2014, 10:12 AM
I'm a retired RN. By all means get to the ER to get that B/P under control! Not only can high B/P cause strokes, it can permanently damage your kidneys. Let us know how you're doing. JCY

QuiltingRN
April 8th, 2014, 10:13 AM
Agree, I am also an RN. Go to the ER for evaluation.

Mimis-quilts
April 8th, 2014, 10:29 AM
Another RN...GO TO THE DOCTOR OR THE EMERGENCY ROOM! Don't wait for your doctor...you are messing with your life!

And besides...if you have a stroke how will you make quilts??? :0

Marta
April 8th, 2014, 10:52 AM
You need to go to the ER. And please don't drive till this gets under control.

Mimis-quilts
April 8th, 2014, 04:33 PM
Well...hopefully she went to the ER since there haven't been anymore posts from her. Worried about her!

Hulamoon
April 8th, 2014, 05:07 PM
I hope she did too. Mine last month went up to 192. I was shocked. He gave me a diaretic and it went down pretty fast to 146. Still not the best though.

Carol336
April 8th, 2014, 05:43 PM
I was hoping we'd hear something.....oh well lets hope no news is good news......

WendyI
April 8th, 2014, 05:47 PM
That is very concerning and everyone gave very good advice...hoping so much that you are well! xox